Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 115, NWS Quad Cities, IA

June 13, 2000Henderson County, McDonough County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 13, 2000, 11:31 PM CDT for Henderson County, McDonough County, Warren County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 11:31 PM CDT (04:31 UTC)
Expired
Jun 14, 2000, 12:15 AM CDT
In force
44 min
Issued by
NWS Quad Cities, IA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Henderson County, IL, McDonough County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 106 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 9:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 140432
SVRMLI
ILC067-071-109-187-140515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1131 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS
  WARREN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1215 AM CDT

* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
  ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF KIRKWOOD TO 2
  MILES EAST OF TERRE HAUTE TO 2 MILES SOUTH OF FERRIS...MOVING EAST
  AT 40 MPH.

* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
   LA HARPE...CARTHAGE...AND KIRKWOOD NOW.
   BENTLEY...LARCHLAND...MONMOUTH BY 1135 PM CDT.
   BLANDINSVILLE...FOUNTAIN GREEN...PHELPS BY 1140 PM CDT.
   BERWICK...CAMERON BY 1145 PM CDT.

THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO 1 INCH
IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THESE STORMS PASS.

THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL...
WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE
WASHED OUT.

SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4100 9090 4070 9109 4036 9140 4030 9086
          4059 9063 4089 9047

LRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 8 hours 49 minutes earlier.

Area forecast discussion, Jun 13, 2:42 PM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT TUE JUN 13 2000

SYNOPTIC PICTURE THIS AFTERNOON SHOWS DEEP 500H TROUGH OVER HIGH
PLAINS...WITH CLOSED LOW NEAR RAP...AND RIDGES ON EAST AND WEST COASTS.
AT THE SURFACE...TWIN LOWS IN NORTH CENTRAL SOUTH DAKOTA AND NORTHWEST
KANSAS...WITH ASSOCIATED COLD FRONT...AND WARM FRONT ACROSS NORTHERN
IOWA.

MODELS INITIALIZED WELL AT 500H...WITH AVN PROBABLY BEST ON KANSAS
VORT MAX.  AT SURFACE AVN BEST AGAIN ON TWIN LOWS. PRIMARY FORECAST
CONCERNS ARE IN NEAR TERM...WITH LOW LEVEL JET TONIGHT...AND AHEAD OF
COLD FRONT WEDNESDAY.

MODELS AGREE MODERATELY WELL ON DEEPENING 500H CLOSED LOW AS IT MOVES
INTO SW MINNESOTA BY 24 HOURS...THEN LIFTING TROUGH AXIS THROUGH DVN
AROUND 42 HOURS/06Z THURSDAY.  AT THE SURFACE THE AVN BRINGS THE COLD
FRONT TO DVN THE FASTEST...AROUND 19Z WEDNESDAY...WITH THE ETA AROUND
23Z...AND THE NGM AROUND 00Z THURSDAY.

TONIGHT WILL SEE CONTINUED THUNDERSTORMS...AS STRONG LOW LEVEL JET
PUMPS MOISTURE INTO THE AREA.  MAIN PROBLEM WILL BE HIGH WINDS
AND HEAVY RAIN.  CURRENT BATCH SHOULD BE THROUGH THE FORECAST AREA BY
MID EVENING.  MORE STORMS WILL MOVE THROUGH LATER TONIGHT...EXITING
ILLINOIS IN MORNING.  WEDNESDAY WILL SEE STRONG PVA IN THE
AFTERNOON...ACCOMPANYING COLD FRONT. WITH UPPER JET OVER AREA...
AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE...ALTHOUGH BEST CHANCE
FOR SEVERE WILL BE IN ILLINOIS.

WILL KEEP CLOSE TO CURRENT FORECAST.  WILL EMPHASIZE HEAVY RAINFALL...
AND WILL PROBABLY GO WITH FLASH FLOOD WATCH FOR TONIGHT.

.DVN...
IA...NONE.
IL...NONE.
MO...NONE.

ARKELL

In the hours before

Local storm report, Jun 13, 7:16 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    ANSON                     MO   WIND DAMAGE
06/13/00   CLARK                          METAL ROOF DAMAGED AND
                                          TREE LIMBS DOWN.
                                          REPORTED BY STORM
                                          SPOTTER.
Special weather statement, Jun 13, 9:10 PM CDT, 2 hours 21 minutes before
IAZ040-051-140330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CDT TUE JUN 13 2000

...TORNADO WATCH NUMBER 445 PARTIALLY CANCELED...

THUNDERSTORMS WHICH PROMPTED THE TORNADO WATCH HAVE MOVED EAST...
EXITING THE CANCELED AREAS IN THE QUAD CITIES COUNTY WARNING AREA.

COUNTIES CLEARED FROM THIS WATCH INCLUDE...

BENTON AND BUCHANAN.

SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE...
T
INDEPENDENCE AND VINTON.

STAY TUNED TO YOUR FAVORITE WEATHER INFORMATION SOURCE FOR UPDATES.

JAZ
Special weather statement, Jun 13, 10:20 PM CDT, 1 hour 11 minutes before
IAZ040-051-052-064-140600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 PM CDT TUE JUN 13 2000

...URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 1 AM WEDNESDAY FOR
BENTON...BUCHANAN...JOHNSON...AND LINN COUNTIES...

AT 1020 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF THE THUNDERSTORMS EXTENDING ON A LINE THROUGH
DUBUQUE...TIPTON...AND WASHINGTON. THE STORMS WERE MOVING EAST AT 30
MPH.

THESE STORMS HAVE DROPPED AS HIGH AS OVER 2 INCHES OF RAIN IN THREE
HOURS IN THE ADVISORY AREA. WIDESPREAD AMOUNTS AROUND 0.5 TO 1.0
INCHES FELL IN THREE HOURS. THIS HEAVY RAIN HAS LED TO SOME LOCAL
FLOODING.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DR)IVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

JAZ
Local storm report, Jun 13, 11:05 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 PM    WASHINGTON                IA   WIND DAMAGE
06/13/00   WASHINGTON                     TREES DOWNED. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.
Local storm report, Jun 13, 11:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1126 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    1 SW LYNDON               IL   WIND DAMAGE
06/13/00   WHITESIDE                      TWO LARGE TREES DOWN.
                                          REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.
Local storm report, Jun 13, 11:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1131 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    2 SW ERIE                 IL   WIND DAMAGE
06/13/00   WHITESIDE                      POWER POLE AND POWER
                                          LINES DOWN. REPORTED BY
                                          OFF-DUTY NWS EMPLOYEE.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:24 PM CDTFlash Flood WarningDVNRock Island4 hr
Jun 13, 11:31 PM CDTSevere Thunderstorm WarningDVNHancock44 min
Jun 13, 11:49 PM CDTFlash Flood WarningDVNCarroll, Jo Daviess, Stephenson4 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.